MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT DISTAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT DISTAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G35395
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: the first knob on the distal component gets loosened.On the second knob, it would not loosen.Had to use hemostats to loosen the second knob.On the number 2 section one is suppose to easily slide it back and then a click is heard.However, this was not the case.The physician had to use all his strength to move it to where it would snap-in.The graft moved up in the sheath a little.The graft was ultimately used and implanted into the sheath.The physician's landing zone was a little lower than what he would have liked.Patient outcome: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Additional information received on 16dec2020: the black knob was turned as far as it would go.The blue rotation handle was turned all the way until a stop was felt.The graft (sheath) moved up a little when he was pulling hard.We were able to finally deploy the graft and remove the sheath.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: on (b)(6) 2020, a 56 year old male patient underwent thoracic endovascular repair (tevar) for an aneurysm in the descending aorta.It is reported that the second knob on a zta-d-38-147-w (complaint device) was stuck, and the physician had to use hemostats to loosen the knob.Furthermore, the physician had to use all his strength to move section 2 (black gripper) to where it would show the green picture window.Per clarification it is reported that the graft (sheath) moved up a little due to the resistance, but eventually the user was able to deploy the graft.According to the physician the graft landed a little lower than plan.Review of the device history record found that all discovered non-conformances were properly dispositioned before release.The reported zta-d device was returned without stent graft and shipping stylet.Per initial findings, marks and scratches were observed on the gray safety-lock knob and the black telescopic gripper was locked with the blue rotation handle.The following findings was found during the device evaluation, it was possible to rotate (lock/unlock) the gray safety-lock knob, but with notable resistance.The blue rotation handle was removed and the black telescoping gripper was separated for further inspection.Longitude marks were observed on safety rod 2, furthermore, deformations were observed on the lock pin handle upper and the surrounding plastic on the handle upper d and deformation were also observed on both edges of the safety rod 2 furrow on the sliding rod, starting from the recess.Marks on the marking ring were observed.Based on the device evaluation the marks and scratches observed on the gray safety-lock knob is likely occurred by use of tools.The tool is possibly used to force the gray safety-lock knob to unlock.The marks and deformations observed on safety rod 2, lock pin handle upper, handle upper d and the recess suggest that the safety rod 2 was not fully retracted (through complete rotation of the blue rotation handle, during the step labelled 1) when the user attempted to unlock the gray safety-lock knob (step labelled 2).The findings in the device evaluation could indicate that the safety rod 2 was not fully retracted when the user attempted to unlock the gray safety-lock knob.This could have been caused by the rotation handle not being completely rotated to stop.However, an exact cause in this complaint can not be established.Cook will reopen the investigation if further information is received.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT DISTAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
56868686
MDR Report Key10963803
Report Number3002808486-2020-01127
Device Sequence Number16725135
Product Code MIH
UDI-Device Identifier10827002353951
UDI-Public(01)10827002353951(17)230203(10)E3946815
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2023
Device Model NumberG35395
Device Catalogue NumberZTA-D-38-147-W
Device Lot NumberE3946815
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer12/16/2020
04/11/2022
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date12/22/2020
04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale